Most of the side effects of Claritin can be avoided if you follow the instructions on the label and discuss it with your physician as necessary. There are several people that are allergic to either the active medication or one of the non-active ingredients. Some rare loratadine side effects can be quite severe and are listed below. If you experience any of these side effects while on Claritin, it is important to discuss them with your doctor, or seek medical attention in more severe cases. While most of Claritin D side effects are similar to regular Claritin, because of the added active ingredients there is an increased chance for complications.
Common mild Claritin (loratadine) side effects
Medications often have minor side effects that are more of a nuisance than anything else, but keeping an eye on the side effects of Claritin and discussing them with your doctor will make sure that they don’t become larger issues. The less serious Claritin (D) side effects that have been reported include: headache, slight anxiety, drowsiness, abdominal pain, diarrhea, sore throat, blurred vision, nosebleed, and/or mild rash. While everyone reacts differently, it is important to keep an eye on these symptoms and seek medical attention if they worsen or persist for more than a couple of days.
Severe Claritin (loratadine) side effects and possible allergic reaction
Although rare, more serious Claritin (D) side effects can cause irreversible harm and should not be taken lightly. If you experience any of the following side effects of Claritin, it is important to seek immediate medical attention, and in the case of allergic reaction take the necessary steps to get help. The severe Claritin (D) side effects that have been reported include: irregular heartbeat, faintness, jaundice (yellowing of skin and/or eyes), and/or convulsions. It is very important not to waste time if you think that you are suffering from any of these symptoms and seek immediate emergency medical attention.
By discussing all of the medications, including over the counter and nutritional supplements, with your physician, you can decrease the amount of side effects that you experience as a result. Self medicating is a dangerous practice, even with something as simple as allergy medication, as the side effects of Claritin can be dangerous. Talk to your pharmacist and/or physician to ensure that this is the correct medication for you and make sure that the potential benefits outweigh the risks.